Alert archive / Hawaii / Wind Advisories in 2008

Wind Advisory 6, NWS Honolulu, HI

March 3, 2008Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 3, 2008, 3:31 PM HST for Hawaii County, Hawaii. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 3:31 PM HST (01:31 UTC)
Expired
Mar 4, 2008, 3:31 PM HST
In force
24 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 040131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST MON MAR 3 2008

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT...

.WINDS ARE INCREASING OUT OF THE NORTHEAST ON THE SUMMITS AND ARE
EXPECTED REACH AND REMAIN ABOVE ADVISORY LEVELS THROUGH THE NIGHT.

HIZ028-041445-
/O.NEW.PHFO.WI.Y.0006.080304T0131Z-080304T1600Z/
BIG ISLAND SUMMITS-
331 PM HST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON
2 follow-up statements
000 
WWHW70 PHFO 041332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST TUE MAR 4 2008

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT...

.NORTHEAST WINDS ON THE SUMMITS HAVE DECREASED SOMEWHAT BUT ARE
EXPECTED TO CONTINUE NEAR ADVISORY LEVELS THROUGH THE AFTERNOON.

HIZ028-050245-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-080305T0400Z/
BIG ISLAND SUMMITS-
332 AM HST TUE MAR 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
HOAG
000 
WWHW70 PHFO 050131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST TUE MAR 4 2008

...WINDS HAVE DECREASED ACROSS THE BIG ISLAND SUMMITS...

HIZ028-050245-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-080305T0400Z/
BIG ISLAND SUMMITS-
331 PM HST TUE MAR 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. WINDS AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA HAVE
DIMINISHED BELOW ADVISORY THRESHOLDS...BUT SUMMIT WINDS MAY
INCREASE FOR PERIODS OF TIME THROUGH WEDNESDAY.

$$

ELAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:54 AM HST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 3, 9:54 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST MON MAR 3 2008

.SYNOPSIS...
THE HIGH PRESSURE RIDGE WILL REMAIN OVER OR JUST NORTH OF THE
ISLANDS THROUGH THIS WEEK. MOSTLY SUNNY AND DRY WEATHER WILL
CONTINUE WITH ONLY A CHANCE OF LIGHT SHOWERS OVER INTERIOR AREAS IN
THE AFTERNOONS.

&&

.DISCUSSION...
DRY CONDITIONS REMAIN TODAY AND RAIN GAGES ACROSS THE STATE CONCUR
WITH LITTLE TO NO RAIN FALLING OVER THE PAST 24 HOURS. THE
HIGHEST 24 HOUR TOTAL WAS RECORDED AT GLENWOOD ON THE BIG ISLAND
WITH A TENTH OF AN INCH FALLING YESTERDAY AFTERNOON.

THE SURFACE RIDGE REMAINS OVER THE ISLANDS AND IS SITUATED EAST TO
WEST...LOCATED JUST NORTH OF KAUAI. AS A RESULT OF THE POSITION OF
THE RIDGE...WINDS WILL REMAIN LIGHT TODAY WITH SEA BREEZES KICKING
IN LOCALLY BY THE EARLY AFTERNOON. NIGHTTIME COOLING WILL CREATE
DRAINAGE WINDS...OR AIR FLOWING DOWN FROM HIGHER ELEVATIONS...WHICH
WILL KEEP TEMPERATURES AT NIGHT LOWER THAN NORMAL. VOG AND HAZE
WILL REMAIN AROUND THE STATE AS THE LIGHT WINDS CONTINUE.

THE RIDGE IS EXPECTED TO REMAIN JUST NORTH OF THE ISLANDS THROUGH
THE WEEK. THIS LOCATION WILL ALLOW LIGHT TRADES TO PICK UP TOWARD
THE SOUTHERN END OF THE STATE...WHILE THE NORTHERN END WILL
CONTINUE WITH VARIABLE WINDS AND LOCAL LAND AND SEA BREEZES. THE
LIGHT TRADES NEAR THE BIG ISLAND MAY BRING IN A FEW SHOWERS TO
WINDWARD AREAS BUT MOISTURE WILL CONTINUE TO BE LIMITED AND
RAINFALL WILL BE LIGHT.

ZONAL FLOW WILL CONTINUE IN THE MID/UPPER ATMOSPHERE THROUGH THE
WEEK NORTH OF THE STATE. THIS FLOW WILL KEEP DRY...SUBSIDING AIR
OVER THE ISLANDS. THE GFS CONTINUES TO KEEP RAINFALL NORTH OF THE
STATE...BUT DOES SHOW A TROUGH JUST NORTH OF KAUAI AND OAHU
TUESDAY NIGHT AND REMAINING INTO FRIDAY. THIS WILL INCREASE MOISTURE
LEVELS NEAR KAUAI/OAHU AND SHOWER ACTIVITY WILL INCREASE SLIGHTLY
AS WELL...BUT ALL IN ALL THE WEATHER PATTERN FOR THE STATE REMAINS
DRY WITH LIGHT WINDS.

&&

.MARINE...
THE NORTHWEST SWELL IS BUILDING SLOWLY TODAY AND WILL REMAIN BELOW
ADVISORY LEVELS. ANOTHER NORTHWEST SWELL SHOULD APPROACH ADVISORY
LEVELS EARLY WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:34 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao12 hr

Nearby

Wind Advisories in Hawaii, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.